News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: Going cold turkey off medication of high dosage


 serenity_17 - Wed Aug 08, 2007 11:41 am

I decided to do some research yesterday about the medications I am on: Effexor 300mg, Lamictal 300mg, Campral 333mg * 3 times a day, and Trazodone 150mg. I wanted to see how these medications would effect me if I were to get pregnant. I was in for a rude awakening as I read the many posts on this site. I'm actually scared to death due to the fact I already may be pregnant and the high dosage that I am on. I have only seen a handful of people on 300mg of effexor, not to mention the other medications I am on are extremely high as well (for ex. most people on trazodone take 25mg - I take 150mg WOW!). I am a 27 year old student, finishing a degree in Graphic Design/Advertising. I was diagnosed to be Bi-Polar when I entered a substance abuse treatment center in November of 2005. I have remained sober and clean, however now I'm learning that I am still on medications, obviously highly addictive, whether it is stated on the information packet or not! I decided to stop taking everything but the trazodone. I have already began to wean myself off of it. Yesterday I cut my doses in half then that evening decided to do it cold turkey, due to the fact I am trying to get pregnant or very well may be. Today I feel dizzy, and I'm getting shocks from my head into my arms, hands, and feet. Am I going about this the correct way?
 serenity_17 - Fri Aug 10, 2007 10:57 am

Day 5....

I suppose it's not that harmful to quit med's like this due to the number of replies I've received. I'm doing ok; quite uncomfortable, the shocks are non-stop now, I feel unbalanced, and a bit quizzy at times. The worst part by far are the shocks, they are manageable just very uncomfortable as I stated. I'm beginning to think that some individuals make getting off medications more dramatic than it should be described. I'm also losing the animosity I had towards the medical field, for the simple fact, it was foolish of me to have thought that a substance that I'm ingesting to change my brain chemistry, wouldn't have any side effects when I discontinued taking the medication.
 serenity_17 - Fri Aug 10, 2007 11:06 am

I was mistaken when I said 5 days.... today is the 3rd day that I have been completely free from everything but the Trazadone.
 Dr. K. Eisele - Sat Aug 11, 2007 3:01 pm

User avatar Dear Serenity_17:

What you are doing is EXTREMELY dangerous. Do not take advice from anyone but a licensed physician about this issue. You are taking these medications for a very serious illness--Bipolar Disorder. One of your medications, lamotrigine (Lamictal) is an anticonvulsant. When you suddenly stop an anticonvulsant you take the risk of having a seizure.

IF YOU DO NOT ALREADY KNOW, SEIZURES CAN BE DEADLY, FOR YOU AND YOUR FETUS!!!!!!!!!

What you are doing is potentially more dangerous than staying on your medications.

There is a way to withdraw from your medications safely. You must see your physician immediately!

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here